Document Type

Article

Publication Date

4-17-2015

Publication Title

Algebra & Number Theory

Abstract

We give conditions for the monodromy group of a Hurwitz space over the configuration space of branch points to be the full alternating or symmetric group on the degree. Specializing the resulting coverings suggests the existence of many number fields with surprisingly little ramification —for example, the existence of infinitely many Am or Sm number fields unramified away from {2,3,5}.

Volume

9

Issue

3

First Page

511

Last Page

545

DOI

10.2140/ant.2015.9.511

ISSN

1944-7833

Comments

This is a pre-publication version of an article published in Algebra & Number Theory. The final authenticated version is available online at: https://doi.org/10.2140/ant.2015.9.511

Rights

© Copyright 2015 Mathematical Sciences Publishers. All rights reserved.

Included in

Mathematics Commons

Share

COinS